• You're all caught up!

Tingling Hands and Feet From Too Much Caffeine

author image Hannah Rose
Hannah Rose is a professional writer who is also preparing a doctoral dissertation focusing on program development. She received her Master of Arts in psychology in May 2011 and is pursuing her Doctor of Psychology at George Fox University with a focus on clinical psychology. She also works as a primary care therapist for a family medical clinic.
Tingling Hands and Feet From Too Much Caffeine
Caffeine may cause tingling in high doses, or if you suffer an allergic reaction. Photo Credit Comstock Images/Comstock/Getty Images

Caffeine's stimulating powers can help you clear away a fog of fatigue and become more mentally alert and focused. The drug is found in several different foods and beverages, especially coffee. Caffeine can also lead to side effects, particularly when the stimulant is taken in large doses.

Taking Caffeine

Moderate caffeine consumption consists of taking 200 to 300 milligrams of caffeine daily, according to the MayoClinic.com. At this level of dosage, side effects are unlikely and even those that do occur will be mild for most people. Problems start when you go above this threshold, and particularly when you consume caffeine in excess of 500 to 600 milligrams in a day. This can lead to caffeine intoxication, with much more severe side effects.

Occurrence of Tingling

Tingling can occur in your extremities as a consequence of taking in too much caffeine. It may also result from an allergic reaction to caffeine, according to Drugs.com. If you do experience tingling in the hands or feet, this sensation can last several hours until the effects of caffeine wear off.

You Might Also Like


The more caffeine you have ingested, the more severe the tingling is likely to be. Stick to moderate amounts of caffeine consumption to avoid the sensations. Taking caffeine in large doses also extends the amount of time caffeine will be present in your system, prolonging the drug's effects.

Other Side Effects

Tingling in the hands or feet can be accompanied by many other conditions in your body. According to Medline Plus, these can include a rapid heartbeat, restlessness, difficulty sleeping, frequent urination, tremors, anxiety, nausea, vomiting and even depression. The development of other symptoms in conjunction with tingling can help you determine that caffeine is the root cause of your tingling sensation. If you develop other side effects you can't explain, talk to or visit a doctor.

Related Searches

LiveStrong Calorie Tracker
THE LIVESTRONG.COM MyPlate Nutrition, Workouts & Tips
  • Gain 2 pounds per week
  • Gain 1.5 pounds per week
  • Gain 1 pound per week
  • Gain 0.5 pound per week
  • Maintain my current weight
  • Lose 0.5 pound per week
  • Lose 1 pound per week
  • Lose 1.5 pounds per week
  • Lose 2 pounds per week
  • Female
  • Male
ft. in.


Demand Media